Pain below my armpits. I’m on Rucaparib. I’m wo... - My Ovacome

My Ovacome

16,168 members18,770 posts

Pain below my armpits. I’m on Rucaparib. I’m worried the cancer could have spread to that area

Gemimablackvelvet profile image

4th week on Rucaparib and blood tests ok up to last week. CA 125 11 but I’ve having pain below my armpits at both sides For a few days now. I’m worried the cancer could have spread to my lymph nodes. Has anyone out there had a similar experience. I’m also having pain in my upper abdomen where the tumours are. The CSN didn’t seem to worry about my tummy pain but I haven’t mentioned the pain below my armpits yet. I mentioned pain in my Right breast but she said she’d never known ovarian cancer spread to the breast. Once more I’m very worried. My CA 125 is not really a good indicator as it was only 46 when I had my first recurrence when a CT scan showed 3 large tumours. The largest being 12cm.

Love to you all

Angela xx

14 Replies
delia2 profile image
delia2

Hi Angela. I’m afraid I can’t really advise you but I’m four weeks in on Olaparib and have similar anxieties. It seems unlikely that the cancer would spread symmetrically on both sides. If you tell your oncologist your symptoms they’ll probably order a scan and you’ll see if the PARP is working. Though they may want to wait another month to give it more time. Try not to worry (easier said than done).🌸🌻🌷

Gemimablackvelvet profile image
Gemimablackvelvet in reply to delia2

Thank you Delia, perhaps I'm worrying too soon. I'll perhaps speak to someone next week after my 4th week on Rucaparib. It's difficult for us all to put this dreadful disease to the back of our minds. We can but try.

Lots of love,

ANGELA xx

JustKBO profile image
JustKBO

Hi Angela. I too am 4 weeks in on Rucaparib. I was on Carbo Caelyx for a recurrence but came off it after 4th cycle and was put onto this maintenance drug. I think I’m doing well on it re side affects. I get tired, my skin is itchy and one glass of wine makes me feel as though I have a raging hangover. My armpits are very itchy and tingle. The right is the worst and feels like ants crawling under my skin and across my breast. I get it in my right groin too. It’s intermittent. It’s good to find someone else on this treatment it’s relatively new I think so let’s hope we get a good remission on it. X

Gemimablackvelvet profile image
Gemimablackvelvet in reply to JustKBO

Thank you for replying. Your side effects are very similar to mine aren't they! We'll have to follow each other. My side effects too are intermittent. My next blood tests are June 4th. Hope I'm not repeating myself here. It is good to find someone else on this drug. My oncologist said he'd only received the go ahead the day before he prescribed it. Fingers crossed and good luck🍀

Loads of love

ANGELA xx xx

JustKBO profile image
JustKBO in reply to Gemimablackvelvet

Hi Angela I had a check up with my oncologist after 5 weeks on the Rucaparib and my neutrophils were rock bottom and cholesterol ( which I’ve never had before) was Sky high. I can’t take it again until I’m checked next week and even then it will probably be a lower dose. 🤞🏻 I can start again soon because ÇA marker is down to 13 so I’m hoping that this is just a clitch. Hope you are still doing well.

Gemimablackvelvet profile image
Gemimablackvelvet in reply to JustKBO

Hello there,

thanks for the info. Sorry about the test results but at least the CA 125 was down to 13. I hope that's a good marker for you.

I can't remember if I told you that I had quite a large area of bruising across the base of my tummy so had to go for blood tests immediately last Tuesday May 19th. The results came back not too bad but my platelets had dropped slightly from 142 to 125. Hemoglobin was a bit low. The oncologist wasn't too concerned but decided to send me for blood tests again today. I haven't had the results yet. I'll let you know when I do. I haven't had a CA 125 test since I started on Rucaparib April 17th. My last CA was early April and was 11th before I started on Rucaparib. I am now on my 6th week but naturally worried about the results from today. I don't appear to have any further side effects but I would like a CA125 test ASAP. I've asked but they're saying it's too soon. I'm due for an appointment, ( which will probably be by phone) on June 4th maybe he'll arrange it then. Will we be having a scan after 3 months? I'm not sure because of Covid19. I live in Derbyshire but my hospital is in Sheffield. The blood tests have been at The Sheffield Arena in the carpark. All very organised and safe. Where are you based?

I hope you can start Rucaparib ASAP as it seems to be working for you. Not sure if my CA 125 is a good marker for me as it's never been very high. I still have 3 tumours and I'm being told they can never get rid of them altogether and 2nd surgery is out of the question.

Sorry it's such a long message, I soon get carried away.

All the very best for now,

Love Angela xxx

JustKBO profile image
JustKBO in reply to Gemimablackvelvet

I don’t mind the long message. It’s good to be able to off load onto someone who understands about as much as anyone can. It’s odd not being on anything I feel a bit cut loose. I hope my neutrophils are back to normal and cholesterol down so I can restart next week. My CA125 was never huge. I was Stage 3c and it was about 149 but 13 -15 seems to be my base line. I’m in London. Let me know how you get on. X

Gemimablackvelvet profile image
Gemimablackvelvet in reply to JustKBO

Hi, my blood test results were good I think. Platelets gradually rising, back up to 140. Haemoglobin rising Slowly. No CA 125 until next week 4th June. I would hope when your blood tests improve you’ll be back on Rucaparib. Lots of love and luck Angela xxxx

Keep in touch xx

Hi Angela. When I was first diagnosed with OC (8.5 years ago), it was my swollen lymph nodes in my left groin that had alerted me. When the cancer recurred, it was in the same place, my CA125 was only at 19 and it travelled to my left breast. BUT, that's where the similarities end. I've never been on rucaparib and never had pain below my arm pits and there was no pain at all from the cancer in my left breast. I think it takes quite a time to get pain from swollen lymph nodes - you would easily feel them there well before any pain from them occurred. My original tumour was described by the surgeon as "bigger than a baby's head" but I had no idea it was there - no pain at all. In fact, I'd done a 15km walk a week or two prior to diagnosis. So what I'm saying here is don't jump to conclusions. You may be worrying unnecasarilly (can't spell that). Best wishes. Pauline.

Gemimablackvelvet profile image
Gemimablackvelvet in reply to

Thank you for your reply Pauline,

perhaps I am worrying unnecessarily as the pain seems to have eased today and moved to where the tumours are cited. I'll try my best not to worry but as we all know it's not easy. One day I'm fine the next day I'm at the depths of despair. I just wish I was stronger and more positive like some of you younger ladies on here.

Lots of love,

Angela xxx

Lizchips profile image
Lizchips

During my treatment, I wasn't on that drug but I did have pain below my arm pit area for a while. I believe there's lymph nodes there. It never became an issue. But since on occasion is hyper sensitive. I still have lymph glands below my ears that inflame . I take L Lysine it's a vitamin for the inflammation . you should call your Dr. Have them check. Liz

Gemimablackvelvet profile image
Gemimablackvelvet in reply to Lizchips

Thank you for replying Liz,

I've only just opened my emails and it's now just gone 1am. The pain seems to have eased under my arm pits today but generally pain seems to move around from day to day, if that makes sense, especially where the tumours are sited.

I'll look at the vitamin you mentioned and hope that's what the problem was.

Love from Angela xxx

Lizchips profile image
Lizchips in reply to Gemimablackvelvet

During chemo I found small pains in different areas. I think the treatment does make things very sensitive.

LesleyGB profile image
LesleyGB

Hi

I can imagine it is worrying.

I am still on chemo (last session on Monday). I always had odd pains for a few days after chemo which seemed to move around - they were worse after my 5th. Currently I am getting odd pains in my ribs - not all the time - but I mentioned it to my oncologist today and he wasn't at all concerned (and my CA125 was only 16). Maybe it is the same with Rucaparib?

Good luck and try not to worry.

xx

You may also like...